Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2005, 2:53 PM EDT for Warren County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 26, 2005, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Warren County, PA
The radar
The Buffalo radar (KBUF), 122 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 261853 SVRCTP PAC123-261930- /O.NEW.KCTP.SV.W.0093.050726T1853Z-050726T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARREN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINZUA DAM AND GERMANY AROUND 300 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4196 7917 4178 7920 4173 7892 4197 7887 $$ FORECASTER: RXR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:49 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 26, 11:49 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1149 AM EDT TUE JUL 26 2005 .SHORT TERM (REST OF TODAY)... TEMPS LOOK ON TARGET FOR THIS AFTERNOON AND WILL CONTINUE THE HEAT ADVISORY IN THE SOUTHEAST. AREA STILL REMAINS IN SLIGHT RISK FOR THIS AFTERNOON/EVENING. DYING MCS SLIDING EAST ACROSS UPPER NY STATE IS DRAGGING HIGHER DEWPOINTS BACK TOWARD W PA. LINGERING WEAK BOUNDARY FROM YESTERDAY ALSO STILL HANGING AROUND SHOULD BE ENOUGH TO OVERCOME WEAK CAP AND PRODUCE SCATTERED TSTORMS MAINLY IN THE N AND W LATE THIS AFTERNOON AND EVENING AS COOL FRONT APPROACHES FROM THE NW. DIDN/T ADJUST POPS BUT BACKED OFF SEVERE WORDING FOR MUCH OF AREA EXCEPT FOR NW. && .PREVIOUS DISCUSSION... (ISSUED 257 AM EDT TUE JUL 26 2005) SHORT TERM (TODAY)... OPPRESSIVE HEAT AND HUMIDITY TOP THE WEATHER CONCERNS FOR TODAY. IT DOESNT GET MUCH HOTTER IN THESE PARTS THAN WHAT WELL SEE TODAY... WITH MID TO UPPER 90S COMMON ACROSS CENTRAL...EASTERN AND SOUTHERN SECTIONS AND DEWPOINTS OVER THE LOWER SUSQ. REACHING THE MIDDLE TO IN SOME CASES UPPER 70S NEAR THE MARYLAND BORDER THIS AFTERNOON. HEAT INDICES EXCEEDED 105 DEGREES IN PORTIONS OF THE LOWER SUSQ. ON MONDAY...AND WITH AFTERNOON HIGHS EXPECTED TO BE SEVERAL DEGREES WARMER TODAY HEAT INDICES WILL REACH BETWEEN 101 AND 106 DEGREES FOR A SECOND STRAIGHT DAY OVER THE LOWER SUSQUEHANNA RIVER VALLEY. HAVE THEREFORE ISSUES HEAT ADVISORY FOR TODAY...IN EFFECT UNTIL 800 PM THIS EVENING. SEVERE WEATHER CONCERN COMES IN A CLOSE SECOND BEHIND THE HEAT AS MODEL BASED FORECAST SOUNDINGS (NAM AND GFS) INDICATE SB CAPES EXCEEDING 3000 J/KG*2 ACROSS MUCH OF CENTRAL PA THIS AFTERNOON. STEEP BOUNDARY LAYER LAPSE RATES...INCREASING SHEAR AND CONVERGENCE AHEAD OF SFC COLD FRONT MOVING INTO THE OHIO VALLEY AND GENEROUS PWATS IN EXCESS OF 1.9 SHOULD PRODUCE TORRENTIAL RAINFALL AND DAMAGING WIND/LARGE HAIL POTENTIAL IN STRONGER STORMS WHICH DEVELOP THIS AFTERNOON. NO EVIDENCE OF MID LEVEL CAP SEEN TODAY...BUT BEST TRIGGERING MECHANISM SHOULD BE OVER WESTERN AND NORTHERN SECTIONS THIS AFTERNOON...THEN SHIFTING EASTWARD AND SOUTHWARD BY TONIGHT. WILL THEREFORE HOLD AFTERNOON POPS IN THE 40 PERCENT RANGE OVER ALL BUT NORTHWEST SECTIONS (50 PERCENT) AND THE FAR SOUTHEAST (20 PERCENT)...INCREASING TO LIKELIES THIS EVENING AS BEST CONVERGENCE ARRIVES WITH THE FRONT. LONG TERM (TONIGHT THROUGH MONDAY)... SLOW MOVING FRONT DROPS NORTHWEST TO SOUTHEAST ACROSS THE REGION TONIGHT AND WEDNESDAY. HEAVIEST RAINFALL LIKELY ACROSS THE NORTHWEST WHERE BEST PWAT SURGE ARRIVES AHEAD OF SLOW MOVING COLD FRONT THIS AFTERNOON AND EVENING...BUT SLOW MOVING/TRAINING CELLS CAN PRODUCE LOCALLY HEAVY RAINFALL JUST ABOUT ANYWHERE THROUGHOUT CENTRAL PA TONIGHT INTO WEDNESDAY. LATEST MODEL RUNS INDICATE THE FRONT MAY STALL NEAR THE MASON DIXON LINE KEEPING SOUTHEAST SECTIONS UNDER THE GUN FOR CONTINUED SHRA/TSRA CHANCES INTO THURSDAY. THE TREND HOWEVER SHOULD STILL BE FOR DRIER CONDS THURSDAY-FRIDAY AS THE UPPER TROF AXIS SLOWLY MOVES FROM THE OHIO VALLEY TOWARDS THE EASTERN SEABOARD. WL THUS MAINTAIN LOW CHANCE POPS ACROSS THE SOUTHERN TIER INTO THE LOWER SUSQ. WED-THU WITH THE EXPECTATION OF A STALLED FRONT. LATEST GFS...IN FACT...CONTS THIS TREND INTO FRIDAY FOR THE SOUTHEAST BUT WILL NOT BITE ON THIS QUITE YET. AVIATION... AFTER A NOISY NIGHT LAST NIGHT...A PEACEFUL NIGHT SO FAR. MAINLY VFR CONDITIONS WITH CLEAR SKIES AT THE CURRENT TIME. EXPECT SOME MVFR CONDITIONS LATER THIS AM...WITH SOME BR...THEN HZ LATER THIS AM INTO THIS AFT. SOME SHOWERS AND STORMS POSSIBLE BY EVENING...AS FRONT NEARS THE AREA. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR PAZ036-056-057-059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...RXR
Hazardous weather outlook, Jul 26, 4:01 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 AM EDT TUE JUL 26 2005 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-261703- BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-COLUMBIA PA- ELK PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MCKEAN PA-MIFFLIN PA- MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-POTTER PA-SCHUYLKILL PA- SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA- SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-WARREN PA- 401 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A DAMAGING WIND GUST...LARGE HAIL AND FREQUENT DANGEROUS LIGHTNING ARE THE GREATEST THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-261703- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA- LEBANON PA-PERRY PA-YORK PA- 401 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT: THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL BETWEEN 101 AND 106 DEGREES THIS AFTERNOON. SEE PHLNPWCTP FOR FURTHER DETAILS ON HE OPPRESSIVE HEAT AND ITS EFFECTS. A HEAT ADVISORY REMAINS IN EFFECT ACROSS THE AREA UNTIL 800 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT TUE JUL 26 2005 PAZ004-005-261945- MCKEAN-WARREN- 248 PM EDT TUE JUL 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUSSELL TO GRAND VALLEY...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR CHAPMAN STATE PARK AROUND 255 PM...KINZUA DAM AROUND 300 PM... CLARENDON AROUND 305 PM...BRADFORD AROUND 320 PM...SHEFFIELD... MARSHBURG...AND LUDLOW AROUND 325 PM AND LEWIS RUN AROUND 335 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 58 min |
| Jul 26, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 65 min |
| Jul 26, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 59 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 72 min |
| Jul 26, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 33 min |
| Jul 26, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 42 min |
| Jul 26, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 61 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 70 min |
| Jul 26, 7:29 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 46 min |
| Jul 26, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 80 min |
| Jul 26, 7:42 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 78 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.